Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Take Synthroid for thyroid and have excessive sweating. What could be the reason for experiencing hot flashes?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1484 Questions

I take Synthroid for Thyroid................I have excessive sweating after even minor work. I don't believe it is Hot Flashes, as it happens all the time, even when it's not summer. Could it be Thyroid. I heard this is your "thermostate"?
Posted Thu, 14 Nov 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 33 minutes later
Brief Answer:
Check thyroid labs

Detailed Answer:
Such sweating issues can occur when the synthroid dose is excessive. The only way to be sure is to do bloodwork for the following laboratory tests :

Free T4

If these results come back normal, then it is extremely unlikely that your thyroid is responsible for the excessive sweating.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor